Alert archive / Wisconsin / Frost Advisories in 2011
Frost Advisory 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this frost advisory at Oct 21, 2011, 3:06 PM CDT for 5 counties in Wisconsin. It took effect at Oct 22, 2011, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2011, 3:06 PM CDT (20:06 UTC)
- In effect from
- Oct 22, 2011, 3:00 AM CDT
- Expired
- Oct 22, 2011, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252 WWUS73 KMKX 212006 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CDT FRI OCT 21 2011 ...FROST EXPECTED LATER TONIGHT... .HIGH PRESSURE WILL BRING MOSTLY CLEAR SKIES AND LIGHT WINDS TONIGHT. WITH A COOL AND DRY AIRMASS IN PLACE...THIS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S. THOUGH MANY PLACES WELL INLAND HAVE ALREADY HAD WIDESPREAD FROST ONCE OR TWICE...THE LAKESHORE COUNTIES HAVE NOT. LARGER URBAN AREAS AND LOCATIONS NEAR THE LAKE MAY STRUGGLE TO GET FROST...BUT THE OVERALL FROST POTENTIAL IS HIGH ENOUGH FOR AN ADVISORY. WIZ052-060-066-071-072-220415- /O.NEW.KMKX.FR.Y.0008.111022T0800Z-111022T1400Z/ SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... MILWAUKEE...RACINE...KENOSHA 306 PM CDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * TIMING...LATER TONIGHT INTO EARLY SATURDAY MORNING. * TEMPERATURE...LOW TO MID 30S MOST PLACES. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. && $$ DDV
3 follow-up statements
243 WWUS73 KMKX 220314 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1014 PM CDT FRI OCT 21 2011 ...FROST EXPECTED LATER TONIGHT... .HIGH PRESSURE HAS BROUGHT MOSTLY CLEAR SKIES AND LIGHT WINDS TO SOUTHERN WISCONSIN TONIGHT. WITH A COOL AND DRY AIR MASS IN PLACE...THIS HAS ALLOWED TEMPERATURES TO FALL INTO THE 30S AT MANY LOCATIONS. THOUGH MANY PLACES WELL INLAND HAVE ALREADY HAD WIDESPREAD FROST ONCE OR TWICE...THE LAKESHORE COUNTIES HAVE NOT. LARGER URBAN AREAS AND LOCATIONS NEAR THE LAKE MAY STRUGGLE TO GET FROST...BUT THE OVERALL FROST POTENTIAL IS HIGH ENOUGH ELSEWHERE FOR AN ADVISORY. WIZ052-060-066-071-072-221115- /O.CON.KMKX.FR.Y.0008.111022T0800Z-111022T1400Z/ SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... MILWAUKEE...RACINE...KENOSHA 1014 PM CDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * TIMING...LATER TONIGHT INTO EARLY SATURDAY MORNING. * TEMPERATURE...LOW TO MID 30S MOST PLACES. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. && $$ REM
651 WWUS73 KMKX 220819 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 AM CDT SAT OCT 22 2011 ...FROST EXPECTED THROUGH 9 AM... .MOSTLY CLEAR SKIES AND LIGHT WINDS HAS COOLED TEMPERATURES INTO THE 30S WITH FROST DEVELOPMENT EXPECTED. THE MOST WIDESPREAD FROST WILL BE AWAY FROM LAKE MICHIGAN WITH PATCHY FROST NEAR THE LAKE. WIZ052-060-066-071-072-221400- /O.CON.KMKX.FR.Y.0008.000000T0000Z-111022T1400Z/ SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... MILWAUKEE...RACINE...KENOSHA 319 AM CDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TIMING...THROUGH 9 AM TODAY. * TEMPERATURE...LOW TO MID 30S MOST LOCATIONS. WIDESPREAD FROST EXPECTED BUT MORE PATCHY NEAR LAKE MICHIGAN. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. && $$
934 WWUS73 KMKX 221355 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 855 AM CDT SAT OCT 22 2011 ...TEMPERATURES WARMING THIS MORNING... .TEMPERATURES HAVE WARMED A FEW DEGREES FROM MORNING LOWS...WITH MOST FROST LIKELY GONE AT THIS TIME. THUS THE FROST ADVISORY IS BEING ALLOWED TO EXPIRE. WIZ052-060-066-071-072-221500- /O.EXP.KMKX.FR.Y.0008.000000T0000Z-111022T1400Z/ SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... MILWAUKEE...RACINE...KENOSHA 855 AM CDT SAT OCT 22 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES HAVE WARMED ENOUGH MOST PLACES THIS MORNING TO ALLOW THE FROST ADVISORY TO EXPIRE. ANY REMAINING FROST IN SHADY PLACES WILL MELT SHORTLY AS TEMPERATURES CONTINUE TO RISE. $$ DDV
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Oct 21, 2:59 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 21, 2:59 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 PM CDT FRI OCT 21 2011
.TONIGHT AND SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH
HIGH PRESSURE WILL REMAIN IN THE REGION THROUGH SATURDAY...WITH ONLY
A WEAK WAVE BRINGING SOME MID AND HIGH LEVEL CLOUDS TONIGHT AND
TOMORROW. SKIES WILL START OUT MOSTLY CLEAR TONIGHT...AND WITH LIGHT
WINDS AND A FAIRLY DRY AND COOL AIRMASS IN PLACE...SHOULD SEE TEMPS
BACK INTO THE 30S TONIGHT. HAVE NOT SEEN A REAL WIDESPREAD FROST
ACROSS THE LAKE COUNTIES...SO OPTED TO GO WITH A FROST ADVISORY FOR
THOSE COUNTIES TONIGHT. MAY BE HARD TO GET FROST NEAR THE LAKE AND
IN THE BIGGER CITIES...BUT ENOUGH TEMPS IN THE LOW TO MID 30S ACROSS
THOSE COUNTIES TO GO WITH THE ADVISORY.
TEMPS AT 925 MB WARM TO 9-10C TOMORROW...SO SHOULD SEE MILDER HIGHS
INTO THE LOW 60S. LOOKS LIKE A PRETTY NICE START TO THE WEEKEND.
.SATURDAY NIGHT...FORECAST CONFIDENCE IS HIGH.
WEAK HIGH PRESSURE IN CONTROL FOR SATURDAY NIGHT. FLOW BEGINS TO
BACK AHEAD OF THE NEXT TROF CROSSING THE NORTHERN PLAINS...SO SOME
WEAK WARM AIR ADVECTION LATE. THIS SHOULD PREVENT TEMPS FROM
FALLING TOO MUCH...STAYING A FEW DEGREES ABOVE NORMAL.
.SUNDAY AND SUNDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
A STRONG UPPER LEVEL JET PUNCHES INTO THE PACIFIC NORTHWEST
TONIGHT AND WILL REACH THE WESTERN GREAT LAKES ON SUNDAY. THE
ASSOCIATED SHORT WAVE ENERGY HAS GOTTEN A BIT COMPLICATED. THERE
IS AN INITIAL WEAK SHORT WAVE TROF THAT COMES THROUGH ON
SUNDAY...WITH SOME WARM ADVECTION AND ISENTROPIC LIFT. BUT THE
ATMOSPHERE WILL BE QUITE DRY INITIALLY AND WILL HAVE DIFFICULTY
SATURATING. STILL WORTHY OF A CHANCE OF SHOWERS. IT APPEARS IT
MIGHT BE THE SECOND...STRONGER SHORT WAVE ARRIVING SUNDAY NIGHT
THAT MIGHT BRING US OUR BEST CHANCE FOR SHOWERS THIS PERIOD. THE
COLUMN SATURATES DEEPER AND THE OTHER PARAMETERS...Q-VECTOR
CONVERGENCE AND WARM ADVECTION ARE A LITTLE STRONGER. THIS IS WHEN
THE MAIN SFC TROF COMES THROUGH AS WELL. SO HAVE INCREASED POPS A
BIT AND EXTENDED THEM PAST MIDNIGHT TO ACCOUNT FOR THIS NEWER
TREND.
.MONDAY...FORECAST CONFIDENCE IS MEDIUM.
VERY BRIEF WEAK RIDGING BETWEEN SYSTEMS SHOULD PROVIDE
QUIET...SEASONABLE WEATHER ON MONDAY.
.MONDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE IS LOW TO
MEDIUM.
AN IMPRESSIVE...DEEP UPPER LEVEL TROF BEGINS TO DIG INTO THE
WESTERN U.S. EARLY NEXT WEEK. THIS WILL PROGRESS SLOWLY EAST
THROUGH NEXT WEEK. SURFACE CYCLOGENESIS OCCURS OVER THE CENTRAL
PLAINS BY MONDAY NIGHT. THE LOW LEVEL JET STRENGTHENS VERY
QUICKLY...WITH THE NOSE /40-50KTS ON THE ECMWF/ REACHING SW
WISCONSIN BY MIDNIGHT MONDAY NIGHT. STRONG WARM ADVECTION WITH
ELEVATED INSTABILITY SHOULD LEAD TO AN OUTBREAK OF PRECIPITATION
AS THE ATMOSPHERE BECOMES SATURATED MONDAY NIGHT INTO TUESDAY.
GIVEN THE LAPSE RATES...SOME THUNDER ALSO POSSIBLE. THE GFS AND
THE ECMWF HAVE DIVERGED WITH THE 12Z RUN. THE GFS HAS SHIFTED
SOUTH...NOT SURPRISING...WHILE THE ECMWF IS MORE STEADY IN ITS
PREDICTION... KEEPING THE SFC LOW MOVING ACROSS FAR SOUTHERN
WISCONSIN. THE GFS TAKES THE SFC LOW ACROSS CENTRAL ILLINOIS. THE
CANADIAN HAS SHIFTED CLOSER TO THE GFS SOLUTION. BUT...GIVEN THE
USUAL SEASONAL BIAS OF THE GFS TO BE TOO FAR SOUTH AT THIS POINT
IN THE FORECAST CYCLE...WILL PUT MY CONFIDENCE ON THE ECMWF. LOTS
OF UNCERTAINTY SO DETAILS WILL LIKELY CHANGE. BUT IT LOOKS FAIRLY
WET FROM LATER MONDAY NIGHT INTO TUESDAY NIGHT. THINGS SHOULD THEN
QUIET DOWN BY WEDNESDAY AS THE SYSTEM RACES OFF TO THE EAST.
.THURSDAY AND FRIDAY...FORECAST CONFIDENCE IS LOW.
IT DOESN/T LOOK LIKE ANY MAJOR SYSTEMS TO LATCH ONTO LATE NEXT
WEEK. WE SHOULD BE ENTERING A FASTER AND NOISY NORTHWEST FLOW
PATTERN. THIS BRINGS THE CHANCE FOR QUICK HITTING LOWS CLIPPING
THROUGH THE GREAT LAKES. COLDER AIR IN THE WAKE OF TUESDAY/S
SYSTEM COULD BRING THE POTENTIAL FOR SOME LAKE EFFECT RAIN SHOWERS
TO FAR SOUTHEAST WISCONSIN FROM TIME TO TIME.
&&
.AVIATION/00Z TAFS/...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY.
HIGH PRESSURE WILL REMAIN IN THE REGION...WITH ONLY A WEAK WAVE
BRINGING SOME MID AND HIGH LEVEL CLOUDS TONIGHT AND TOMORROW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 3 AM TO 9 AM CDT SATURDAY FOR WIZ052-060-066-
071-072.
LM...NONE.
&&
TONIGHT/SATURDAY AND AVIATION/MARINE...DDV
SATURDAY NIGHT THROUGH FRIDAY...DAVISHazardous weather outlook, Oct 21, 10:00 AM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1000 AM CDT FRI OCT 21 2011 WIZ046-047-051-052-056>060-062>072-220915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1000 AM CDT FRI OCT 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST OR AREAS OF FROST ARE EXPECTED LATE TONIGHT OVER THE LAKE SHORE COUNTIES FROM SHEBOYGAN SOUTH TO PORT WASHINGTON...MILWAUKEE...RACINE AND KENOSHA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH MONDAY. LMZ643>646-220915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1000 AM CDT FRI OCT 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WWW.WEATHER.GOV/MKX MBK/DDV
Nearby
Frost Advisories in Wisconsin, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.